Inventiones mathematicae

, Volume 92, Issue 1, pp 73–90 | Cite as

Hyperbolic distribution problems and half-integral weight Maass forms



Distribution Problem Hyperbolic Distribution 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Andrianov, A.N., Maloletkin, G.N.: The behavior of the theta-series of genusn of indefinite quadratic forms under modular substitutions. Trudy Mat. Inst. Steklova148, 5–15, 271 (1978) Eng. trans.: Proc. Steklov Inst.148, 1–12 (1978)Google Scholar
  2. 2.
    Arenas, A.: An arithmetic problem on the sums of three squares. Acta Arith.51 no. 3 (1987)Google Scholar
  3. 3.
    Arenstorf, R.F., Johnson, D.: Uniform distribution of integral points on 3-dimensional spheres via modular forms. J. Number Theory11, 218–238 (1979)Google Scholar
  4. 4.
    Burgess, D.: On character sums andL-series II. Proc. Lond. Math. Soc., III Ser.13, 524–536 (1963)Google Scholar
  5. 5.
    Bykovskii, V.A.: On a summation formula in the spectral theory of automorphic functions and its applications in analytic number theory. Dokl. Akad. Nauk. SSSR264, 275–277 (1982) Eng. trans.: Sov. Math. Dokl.25, 608–610 (1982)Google Scholar
  6. 6.
    Friedberg, S.: On theta functions associated to indefinite quadratic forms. J. Number Theory23, 255–267 (1986)Google Scholar
  7. 7.
    Goldfeld, D., Hoffstein, J.: Eisenstein series of 1/2-integral weight and the mean value of real DirichletL-series. Invent. Math.80, 185–208 (1985)Google Scholar
  8. 8.
    Golubeva, E.P., Fomenko, O.M.: Theta-series associated with indefinite ternary quadratic forms and the related Dirichlet series. Zap. Nauchn. Semin. Leningr. Otd. Mat. Inst. Steklova (LOMI)112, 41–50 (1981) Eng. trans.: J. Sov. Math.25, 999–1005 (1984)Google Scholar
  9. 9.
    Gradshteyn, I.S., Ryzhik, I.M.: Table of integrals, series, and products. New York: Academic Press 1980Google Scholar
  10. 10.
    Hecke, E.: Lectures on the theory of algebraic numbers. Berlin Heidelberg New York: Springer 1981Google Scholar
  11. 11.
    Hecke, E.: Werke. Göttingen: Vandenhoek and Ruprecht 1983Google Scholar
  12. 12.
    Hejhal, D.A.: The Selberg trace formula for PSL(2,R), vol.2. (Lect. Notes Math., vol. 1001) Berlin Heidelberg New York: Springer 1982Google Scholar
  13. 13.
    Hejhal, D.A.: Some Dirichlet series with coefficients related to periods of automorphic eigenforms I, II. Proc. Japan Acad., Ser. A.58, 413–417 (1982),59, 335–338 (1983)Google Scholar
  14. 14.
    Hejhal, D.A.: Roots of quadratic congruences and eigenvalues of the non-Euclidean laplacian. In: Sarnak, P., Terras, A.A. (eds.) The Selberg trace formula and related topics. Proceedings AMS-IMS-SIAM Joint Summer Research Conference in the Mathematical Sciences, Brunswick 1984. (Contemporary Math. vol. 53, pp. 277–339) Providence: AMS 1986Google Scholar
  15. 15.
    Iwaniec, H.: Fourier coefficients of modular forms of half-integral weight. Invent. Math.87, 385–401 (1987)Google Scholar
  16. 16.
    Koblitz, N.: Introduction to elliptic curves and modular forms. Berlin Heidelberg New York: Springer 1984Google Scholar
  17. 17.
    Kohnen, W.: Fourier coefficients of modular forms of half-integral weight. Math. Ann.271, 237–268 (1985)Google Scholar
  18. 18.
    Kudla, S.S.: Relations between automorphic forms produced by theta-functions. In: Serre, J.-P., Zagier, B.D. (eds.) Modular functions of one variable VI. Proceedings, Bonn 1976. (Lect. Notes Math., vol. 627, pp. 277–285) Berlin Heidelberg New York: Springer 1976Google Scholar
  19. 19.
    Kuznetsov, N.V.: Petersson's conjecture for cusp forms of weight zero and Linnik's conjecture. Sums of Kloosterman sums. Mat. Sb., Nov. Ser.111 (153) 334–383 (1980) Eng. trans.: Math. USSR Sb.39, 299–342 (1981)Google Scholar
  20. 20.
    Linnik, Y.V.: Ergodic properties of algebraic fields. Berlin Heidelberg New York: Springer 1968Google Scholar
  21. 21.
    Maass, H.: Über eine neue Art von nichtanalytischen automorphen Funktionen und die Bestimmung Dirichletscher Reihen durch Funktionalgleichungen. Math. Ann.121, 141–183 (1949)Google Scholar
  22. 22.
    Maass, H.: Über die räumliche Verteilung der Punkte in Gittern mit indefiniter Metrik. Math. Ann.138, 287–315 (1959)Google Scholar
  23. 23.
    Maclachlan, C.: Groups of units of zero ternary quadratic forms. Proc. R. Soc. Edinb. Sect. A.88, 141–157 (1981)Google Scholar
  24. 24.
    Magnus, W., Oberhettinger, F.: Formulas and theorems for the functions of mathematical physics. Berlin Heidelberg New York: Springer 1966Google Scholar
  25. 25.
    Malyshev, A.V.: Yu V. Linnik's ergodic method in number theory. Acta Arith.27, 555–598 (1975)Google Scholar
  26. 26.
    Mennicke, J.: On the groups of units of ternary quadratic forms with rational coefficients. Proc. R. Soc. Edinb. Sect. A67, 309–351 (1967)Google Scholar
  27. 27.
    Niwa, S.: Modular forms of half-integral weight and the integral of certain theta functions. Nagoya Math. J.56, 183–202 (1974)Google Scholar
  28. 28.
    Ogg, A.P.: Modular forms and Dirichlet series. New York: W.A. Benjamin, Inc. 1969Google Scholar
  29. 29.
    Pfetzer, W.: Die Wirkung der Modulsubstitutionen auf mehrfache Thetareihen zu quadratischen Formen ungerader Variablenzahl. Arch. Math. IV 448–454 (1953)Google Scholar
  30. 30.
    Pommerenke, C.: Über die Gleichverteilung von Gitterpunkten aufm-dimensionalen Ellipsoiden. Acta Arith.5, 227–257 (1959)Google Scholar
  31. 31.
    Proskurin, N.V.: General Kloosterman sums. (Russian) Preprint LOMI R-3-80 Akad. Nauk. SSSR, Mat. Inst. Leningr. Otd. (1980) MR 82E 10040Google Scholar
  32. 32.
    Proskurin, N.V.: Summation formulas for general Kloosterman sums. Zap. Nauchn. Semin. Leningr. Otd. Mat. Inst. Steklova (LOMI)82, 103–135, 167 (1979) Eng. trans.: J. Sov. Math.18, 925–957 (1982)Google Scholar
  33. 33.
    Ramanathan, K.G.: On the analytic theory of quadratic forms. Acta Arith.21, 423–436 (1972)Google Scholar
  34. 34.
    Roelke, W.: Das Eigenwert Problem der automorphen Formen in der hyperbolischen Ebene I, II. Math. Ann.167, 292–337 (1966),167, 261–324 (1967)Google Scholar
  35. 35.
    Sarnak, P.: Additive number theory and Maass forms. In: Chudnovsky, D.V., Chudnovsky, G.V., Cohn, H., Nathanson, M.B. (eds.) Number theory. Proceedings, New York 1982. (Lect. Notes Math. vol. 1052, pp. 286–309) Berlin Heidelberg New York: Springer 1982Google Scholar
  36. 36.
    Sarnak, P.: Class numbers of indefinite binary quadratic forms. J. Number Theory15, 229–247 (1982)Google Scholar
  37. 37.
    Schoeneberg, B.: Elliptic modular functions. Berlin Heidelberg New York: Springer 1974Google Scholar
  38. 38.
    Schulze-Pillot, R.: Thetareihen positiv definiter quadratischer Formen. Invent. Math.75, 283–299 (1984)Google Scholar
  39. 39.
    Selberg, A.: Harmonic analysis and discontinuous groups in weakly symmetric Riemannian spaces with applications to Dirichlet series. J. Indian Math. Soc.20, 47–87 (1956)Google Scholar
  40. 40.
    Selberg, A.: On the estimation of Fourier coefficients of modular forms. Proc. Symposia Pure Math.8, 1–15 (1965)Google Scholar
  41. 41.
    Shimura, G.: On modular forms of half-integral weight. Ann. Math., II Ser.97, 440–481 (1973)Google Scholar
  42. 42.
    Shintani, T.: On construction of holomorphic cusp forms of half-integral weight. Nagoya Math. J.58, 83–126 (1975)Google Scholar
  43. 43.
    Siegel, C.L.: The average measure of quadratic forms with given determinant and signature. Ann. Math.45, 667–685 (1944)Google Scholar
  44. 44.
    Siegel, C.L.: Indefinite quadratische Formen und Funktionentheorie I. Math. Ann.124, 17–54 (1951)Google Scholar
  45. 45.
    Siegel, C.L.: Lectures on advanced analytic number theory. Bombay: Tata Institute 1961Google Scholar
  46. 46.
    Siegel, C.L.: Lectures on quadratic forms. Bombay: Tata Institute 1967Google Scholar
  47. 47.
    Stark, H.M.: On the transformation formula for the symplectic theta function and applications. J. Fac. Sci. Univ. Tokyo, Sect. IA.29, 1–12 (1982)Google Scholar
  48. 48.
    Tunnell, J.: A classical Diophantine problem and modular forms of weight 3/2. Invent. Math.72, 323–334 (1983)Google Scholar

Copyright information

© Springer-Verlag 1988

Authors and Affiliations

  • W. Duke
    • 1
  1. 1.Department of MathematicsUniversity of CaliforniaSan Diego, La JollaUSA

Personalised recommendations